Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 100, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2013, 1:37 PM CDT for Brewster County, Pecos County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2013, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 17, 2013, 2:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 198 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:16 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 17, 12:16 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1216 PM CDT MON JUN 17 2013 .AVIATION... 18Z TAF ISSUANCE MAIN AVIATION CONCERN FOR THE NEXT 24 HOURS WILL BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO AFFECT THE TERMINALS THIS AFTERNOON AND EVENING. CURRENTLY WINDS ARE LIGHT AND THERE ARE NO VSBY OR CIGS RESTRICTIONS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS MUCH OF THE REGION BY MID AFTERNOON TODAY AND PERSIST INTO THE EVENING HOURS. CANNOT CURRENTLY PINPOINT AN EXACT TIME CONVECTION WILL AFFECT SITES SO FOR NOW JUST INCLUDED A TEMPO GROUP FROM 1721/1801 INSTEAD OF A PREVAILING. WINDS WILL ALSO BE VERY GUSTY/STRONG IN THE VICINITY OF ANY THUNDERSTORMS. THERE IS A CHANCE FOR SOME SEVERE WEATHER LATER THIS AFTERNOON FOR GENERALLY KHOB/KMAF AND MAYBE EVEN KINK. SOME STORMS COULD PRODUCE DAMAGING WINDS IN EXCESS OF 60MPH AND LARGE HAIL. FREQUENT LIGHTNING AND HEAVY RAINFALL COULD BE A PROBLEM AS WELL. && .PREV DISCUSSION... /ISSUED 1027 AM CDT MON JUN 17 2013/ UPDATE... ISSUED A QUICK UPDATE TO INCLUDE MENTION OF SEVERE THUNDERSTORMS IN THE NORTHEASTERN ZONES THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON ACROSS MUCH OF THE AREA AS A CONVERGENT BOUNDARY TO THE NORTH SINKS FARTHER SOUTH INTO THE PERMIAN BASIN REGION. THIS BOUNDARY WILL BECOME A FOCUS FOR POTENTIAL SEVERE WEATHER LATER TODAY INTO THIS EVENING. NOT QUITE SURE WHERE THE EXACT POSITION OF THIS BOUNDARY WILL BE BUT BEST THINKING IS IT WILL BE ORIENTED NEAR A SOUTHEAST NEW MEXICO TO SOUTHERN PERMIAN BASIN LINE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH THE ADDITION OF LOCALIZED HEAVY RAINFALL. OTHERWISE...PACKAGE WAS SENT AND NO OTHER CHANGES WERE MADE. PREV DISCUSSION... /ISSUED 421 AM CDT MON JUN 17 2013/ DISCUSSION... MUCH THE SAME SETUP WILL PREVAIL OVER SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY WITH AN UPPER RIDGE ROOSTING OVER NORTHERN MEXICO, AND A STEADY FEED OF MOISTURE INTO THE REGION VIA SOUTHEASTERLY LOW LEVEL WINDS. AN MCS CONTINUED TO TREK SOUTHEASTWARD ALONG AND ON EITHER SIDE OF THE RED RIVER, WITH A SMALLER CLUSTER OF SHOWERS AND STORMS DECREASING IN INTENSITY OVER SOUTHEAST NEW MEXICO. OUTFLOW BOUNDARIES FROM EACH SET OF STORMS WILL LIKELY RESIDE OVER THE REGION LATER TODAY, ALONG WITH A FEW MORE LATENT ONES FROM CONVECTION SUNDAY AFTERNOON AND EVENING. ALTHOUGH THE UPPER AIR SETUP WILL BE VERY MUCH THE SAME, THERE IS ONE FAIRLY SUBSTANTIAL DIFFERENCE, THE UPPER RIDGE WILL RETREAT SOUTHWESTWARD INTO MEXICO AS A FEW SHORTWAVE TROUGHS TRAVERSE THE SOUTHERN ROCKIES, NEW MEXICO, AND EVEN FAR WEST TEXAS. THE RESULTANT DIFFLUENT FLOW ALOFT WILL COMBINE WITH THE MID LEVEL SUPPORT PROVIDED BY THE MENTIONED WAVES, STEEP MID LEVEL LAPSE RATES OF 7 TO 8 C/KM AND SBCAPE VALUES IN THE 1500 TO 2500 J/KG RANGE TO SPARK SCATTERED THUNDERSTORM DEVELOPMENT OVER THE AREA THIS AFTERNOON AND EVENING. A FEW STORMS COULD BE SEVERE, BUT CONSIDERING THE RELATIVELY WEAK SHEAR AND TROPICAL AIRMASS, DO NOT ANTICIPATE A WIDESPREAD SEVERE EVENT. HEAVY RAINFALL COULD PRESENT A PROBLEM SINCE THE STRONGER STORMS WILL ALSO DUMP AN INCH OR MORE PER HOUR RAINFALL. LATER TONIGHT, AN MCS COULD CLIP THE WESTERN LOW ROLLING PLAINS, WITH A LINE OR CLUSTER OF STORMS POSSIBLY PRODUCING STRONG WINDS AND MORE HEAVY RAINFALL. WE COULD SEE ANOTHER ROUND OF THUNDERSTORMS TUESDAY WITH THE UPPER RIDGE IN A SIMILAR POSITION AND THE MOIST, UNSTABLE AIRMASS STILL OVER THE AREA. COVERAGE OF STORMS WILL DEPEND SOMEWHAT ON HOW THINGS PAN OUT TODAY, BUT THINK THE HIGHER TERRAIN AND NORTHERN/ CENTRAL PERMIAN BASIN WHERE A RESIDUAL BOUNDARY MAY LIE WILL BE FAVORED FOR DEVELOPMENT. THE HOT CONDITIONS WILL CONTINUE THROUGH THE REST OF THE WEEK AS THE UPPER RIDGE MOVES OVER THE AREA WEDNESDAY, BUT CONTINUES EASTWARD THEREAFTER. SOUTHEAST NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS WILL BE FAVORED FOR ADDITIONAL CONVECTION WEDNESDAY THROUGH FRIDAY, ESPECIALLY IF THE UPPER RIDGE IS TRANSIENT. MEDIUM RANGE MODELS DIVERGE THIS WEEKEND, EVEN MORESO THAN LATE THIS WEEK. SOME KEEP THE RIDGE OVER THE AREA WHILE OTHERS SHIFT IT INTO THE EASTERN CONUS. FOR NOW, HAVE KEPT LOW ORDER POPS OVER THE WEST THROUGH LATE THIS WEEK AND TEMPS HOT. LATER SHIFTS WILL HAVE TO MONITOR WHETHER ANOTHER UPPER LOW IMPINGES UPON THE AREA AROUND THE WESTERN PERIPHERY OF A FURTHER EAST UPPER RIDGE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27
Hazardous weather outlook, Jun 17, 10:44 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1044 AM CDT MON JUN 17 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181545- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1044 AM CDT MON JUN 17 2013 /944 AM MDT MON JUN 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND OR DAMAGING WINDS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT ESPECIALLY ACROSS THE NORTHERN PERMIAN BASIN. AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE SIGNIFICANTLY WEDNESDAY THROUGH FRIDAY. ISOLATED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY FOR PORTIONS OF SOUTHEAST NEW MEXICO AND PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 60 min |
| Jun 16, 7:56 PM CDT | Special Weather Statement | MAF | Loving | 34 min |
| Jun 17, 2:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 59 min |
| Jun 17, 4:20 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Jun 17, 4:26 PM CDT | Special Weather Statement | MAF | Presidio | 34 min |
| Jun 17, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 53 min |
| Jun 17, 4:43 PM CDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 17, 4:52 PM CDT | Special Weather Statement | MAF | 23 min | |
| Jun 17, 5:11 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 17, 5:26 PM CDT | Special Weather Statement | MAF | 49 min | |
| Jun 17, 5:29 PM CDT | Special Weather Statement | MAF | Culberson | 46 min |
| Jun 17, 5:54 PM CDT | Special Weather Statement | MAF | Loving | 51 min |
| Jun 17, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 58 min |
| Jun 17, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 62 min |
| Jun 16, 7:09 PM CDT | Special Weather Statement | MAF | Eddy | 51 min |
| Jun 17, 12:45 AM CDT | Special Weather Statement | MAF | Eddy | 30 min |
| Jun 17, 2:01 AM CDT | Areal Flood Advisory | MAF | Eddy | 4 hr |
| Jun 17, 3:02 PM CDT | Special Weather Statement | MAF | Eddy | 28 min |
| Jun 17, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Jun 17, 3:33 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 17, 3:54 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 17, 4:17 PM CDT | Special Weather Statement | MAF | Eddy | 43 min |
| Jun 17, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| Jun 17, 6:29 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.